# SDR CA020726006

- Difficulty date: July 16, 2002
- Submitted: August 7, 2002
- Operation: Air carrier
- Make and model: Piper PA-31-350
- Aircraft time: 7,423 hours
- Engine: Lyc TIO540J2BD
- System (JASC): 8530 · Reciprocating Engine Cylinder Section
- Part: Lifter
- Part number: 72877
- Condition: Failed
- Location: Engine
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

(CAN) DURING INSPECTION METAL FOUND IN FILTER, LARGE PARTS FOUND IN FINGER SCREEN. CYLINDER NR 6 DIFFERENTIAL PRESSURE FOUND LOW, CYL REMOVED, FOUND LIFTER BODY FLANGE MISSING. UPON REMOVAL OF ALL CYLINDER ASSEMBLIES, IT WAS NOTED ALL PISTON SKIRTS WERE MISSING PIECES, CONNECTING RODS SCORED AND GROOVED, CYLINDER ASSEMBLY LOWER FLANGES PEENED AND CASE DAMAGED INTERNALLY. WHEN LOGS CHECKED AND PILOT QUESTIONED, IT WAS NOTED OIL USAGE AND ALL TEMPS WERE NORMAL FOR TYPE AND ENGINE WAS OF NORMAL POWER AND NO VIBRATION. IT IS THE SUBMITTERS OPINION THAT THIS POWERPLANT WAS HOURS FROM SELF DESTRUCTION.
